MAUDE Adverse Event Report: COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43309
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that leaking from picc after insertion was observed.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The quality assurance review of the visual, physical, and dimensional evaluation results concludes that the product met specification requirements.In addition, all device history records are reviewed prior to product release to confirm all requirements are met.The product was manufactured on may 07, 2019.One used sample of item code 43309 and lot number 1910500093 was received at the manufacturing site for the investigation.The received sample showed signs of use as there was blood on the device.Upon a visual and functional evaluation of the sample, the reported issue was confirmed; during underwater testing, bubbles were observed, and the sample showed a hole below the strain relief.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.Multiple components are used in the manufacture of this product.Component¿s properties are tested by the suppliers and there are controls in place at the manufacturing site to prevent non-conforming material from being used.Both pressure (leak) and occlusions tests are executed.The 100% leak test is performed using calibrated and validated instruments.All personnel performing this operation are trained on the leak testing procedure.Procedures are complete, detailed, and clear and explain how to execute picc leak testing and how to proceed when a rejected unit is found.Based on all available information, it can be concluded that the product was manufactured according to specifications; therefore, the most probable root cause is misuse.It is important to consider that the instructions for use warn: do not use a sharp clamp or instrument to handle the catheter since even a minor cut could tear or break the catheter.Do not stretch catheter.Too much tension could tear the catheter.Do not use alcohol or acetone-based skin preparations, adhesive enhancers, or solutions directly on the catheter.A corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
SINGLE LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key11403982
Report Number3009211636-2021-00738
Device Sequence Number4532409
Product Code LJS
UDI-Device Identifier10884527004676
UDI-Public10884527004676
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43309
Device Catalogue Number43309
Device Lot Number1910500093
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date07/20/2021
Patient Sequence Number1